Flood, Wabash
- When
- April 20, 9:00 PM CST to April 30, 11:59 PM CST
- Where
- Wabash County, Mt Carmel to 1.46 mi SSW of Patton
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.420, -87.770
The Wabash, Little Wabash, and portions of the Ohio River rose above flood stage late in the month. The flooding was minor, consisting mainly of inundated fields and woodlands in the flood plain.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
The Wabash, Little Wabash, and portions of the Ohio River rose above flood stage late in the month. The flooding was minor, consisting mainly of inundated fields and woodlands in the flood plain. Some county river roads were flooded. Access to river hunting cabins was blocked. A flood gate was installed at Mount Carmel. Oil fields in the flood plain were inaccessible. After a rather dry start to April, the weather pattern turned wetter by mid-month. A series of three heavy rainfall events caused river levels to rise. The first round of heavy rain occurred from the 11th to the 14th, followed by a second round from the 18th to the 20th, and another round from the 23rd to the 25th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 20, 5:00 PM CST, 4 hours earlier.
Area Forecast Discussion National Weather Service Paducah KY 600 PM CDT Sat Apr 20 2019 .UPDATE... Issued at 600 PM CDT Sat Apr 20 2019 Updated for 00Z aviation forecast discussion. && .SHORT TERM...(Tonight through Monday night) Issued at 230 PM CDT Sat Apr 20 2019 Satellite shows the clouds in our east, verly slowly shifting eastward with time. This trend will continue as the cylcone responsible drifts east of the Commonwealth, eventually resulting in clear skies across the entirety of the FA. Winds, likewise, should diminish with nightfall, from west to east, as the gradient relaxes with the departing Low. With the clearing clouds, and diminishing winds, temps may get cool enough (in the far east) for some patches of frost by morning. High pressure at the surface, and aloft, takes over the remainder of the short term forecast. Return flow southerlies develop as the surface ridge shifts east tmrw. A warming profile ensues for Easter day and Monday. .LONG TERM...(Tuesday through Saturday) Issued at 230 PM CDT Sat Apr 20 2019 The models start off in good agreement early in the extended. They continue to show a split flow with a northern stream and southern stream. This has been consistent and plan to keep the trend at this time. The southern stream flow paints a trough over over the southwest with the northern stream flow trying to pull a cold front into the area...which I suppose tries to show some phasing at least at the surface. The southern stream trough will try to advect moisture into the area while the cold front associated with the northern low trys to pull a cold front through the area, providing lift. Temperatures will be much above normal Tuesday but low level moisture will be scant as the southern system is at such a great distance from the area. Even though instability is good I think convection will be moisture starved. There will be plenty of moisture aloft so clouds are likely. Wednesday however the column becomes saturated but the instability is much weaker as the cold front moves through, dropping temperatures back toward normal. So will not rule out thunder but severe does not appear likely at this time. After Wednesday the solutions become a little muddy, mainly due to the fact that its relatively weak main upper level system to the north is almost out of the picture as it moves into the Northeast/Atlantic. The southern system does pass by to the south and that could result in some rain over the area. For now it will remain a low pop situation especially after Wednesday but still cant rule it out completely. The main thing is severe is not anticipated and temperatures will be mostly above normal through the extended except where it is precipitating and they will still be warm. && .AVIATION... Issued at 600 PM CDT Sat Apr 20 2019 As the surface low continues to push away tonight, the gradient will likewise relax, and winds/gusts will diminish this evening, becoming calm overnight as the surface high ridges overhead. The last bit of VFR clouds will exit the KOWB area soon and the entire area will be clear for much of the 24 hour forecast period. Could be enough moisture for a few cu Sunday afternoon at KCGI/KPAH. Winds will pick back up out of the south Sunday but remain aob 10 kts. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous Weather Outlook National Weather Service Paducah KY 409 AM CDT Sat Apr 20 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-210915- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 409 AM CDT Sat Apr 20 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday A small chance of thunderstorms is forecast over part of the outlook area between late Tuesday through Thursday. Locally heavy rain and lightning are the main hazards at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2019Every state in 2019This day in weather historyWarnings in Illinois, April 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 814274, 814275, 814272, 814273.